MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.6MM KIRSCHNER WIRE WITH 5MM THREAD-TROCAR POINT 150MM; APPLIANCE,FIXATION,NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.6MM KIRSCHNER WIRE WITH 5MM THREAD-TROCAR POINT 150MM; APPLIANCE,FIXATION,NAIL
Model Number 292.71
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional pro-code: jey.Complainant part is not expected to be returned for manufacturer review/ investigation.Without a lot number, the device history records review could not be completed as no product was received.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and/ or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during fixation of the proximal humerus with an unknown plate and screws on an unknown date, the 1.6mm kirschner wire broke while it was used for temporary fixation.The broken piece was left inside the patient.The procedure was successfully completed without surgical delay.There was no patient consequence reported.Concomitant device reported: unknown plate (part # unknown, lot # unknown, quantity 1), unknown screws (part # unknown, lot # unknown, quantity unknown).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during fixation of the proximal humerus with an unknown plate and screws the 1.6mm kirschner wire broke while it was used for temporary fixation.The broken piece was left inside the patient.The surgeon fixed the fracture and out screws through the plate.He did not use another k wire.The procedure was successfully completed without surgical delay.There was no patient consequence reported.Concomitant device reported: plate (part number unknown, lot unknown, quantity 1), screws (part number unknown, lot unknown, quantity unknown).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).

Brand Name
1.6MM KIRSCHNER WIRE WITH 5MM THREAD-TROCAR POINT 150MM
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10092104
Report Number2939274-2020-02523
Device Sequence Number17114036
Product Code KTT
UDI-Device Identifier20886982180862
UDI-Public(01)20886982180862
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K971987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number292.71
Device Catalogue Number292.71
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/14/2020
Supplement Date Received by Manufacturer05/28/2020
Initial Report FDA Received Date05/27/2020
Supplement Report FDA Received Date06/05/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES; UNK - SCREWS: TRAUMA